Get E-Book on COVID-19

Q. Neosporin ointment for abrasion in glans penis result in redness and discomfort. Please help.

Answered by
Dr. Zubayeralam
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 15, 2020 and last reviewed on: Sep 08, 2020

Hello doctor,

I am a 56-year-old male. Due to the overuse of soap, I had a small abrasion on the area below the glans. I applied a large amount of Neosporin ointment. The next day the glans became red only on the area where the Neosporin came in contact with the glans. I have sent the picture. (The arrow shows the area where I applied Neosporin. And it also shows the problem and redness that started.) There is no itching but a little discomfort.

I have no history of diabetes but I take medicines for primary hypertension. I have IBS and take Normaxin and I also have small diverticuli. No recent sexual activity. I have been advised Candid 1 % lotion in the morning, T Bact ointment in the evening, Augmentin Duo 625, Ebastine 10 mg, Montelukast 10 mg at night OD and Fluka 150 mg one tablet. It is the fourth day and there seems to be no improvement. Application of Neosporin is the start of this problem. Should I change the treatment or continue it?

Previous history of the same issue: Had candidial balanitis 10 years ago.

Current medications: Telmisartan 40 mg OD, Amlodipine 10 mg OD, Atorvastatin 10 mg OD, and Natrilix SR 1.5 mg OD.

Past medications of the same issue: Yes, Onabet lotion application.

Lab tests performed: Blood reports, all normal. No sugar in blood or urine. Lipids are normal.

Dr. Zubayeralam

General Medicine Internal Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome to icliniq.com.

I can understand your concern. According to your statement, you have been suffering from small abrasion below glans due to overuse of soap and glans become red after applying Neosporin ointment on it.

According to the pictures (attachment removed to protect patient identity), that are provided here, you may suffer from balanitis which is an inflammation of the head of the penis or foreskin that surrounds the head of the penis in an uncircumcised person. Persons who are more prone to develop balanitis include sensitivity to chemical irritants such as soaps and lubricants like you. Having drug allergies, poor personal hygiene, heart disease, obesity, etc., do not indicate sexually transmitted disease. It may result from overgrowth of organisms like bacteria, viruses, yeast or fungi which are usually present on the skin of the glans.

Treatment depends on causes. According to your prescriptions Candid 1% lotion, Augmentin Duo 625 mg (Amoxycillin, and Potassium clavulanate), Fluka (Fluconazole) 150 mg, Ebastine 10 mg will provide full coverage for both bacterial and fungal infections. Avoid applying Neosporin ointment which may be sensitive to your skin.


Was this answer helpful?

 | 

Thank you doctor,

Is this serious? And how long will it take for complete healing? I am very concerned and worried. Is there a necessity for steroids or Hydrocortisone ointments?

Dr. Zubayeralam

General Medicine Internal Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome back to icliniq.com.

It is not so serious, but it becomes serious and complicated if it is left untreated. It may take two weeks to one month for complete healing. Yes, you can use mild steroid cream like 1% Hydrocortisone cream on it. A mild steroid cream to reduce inflammation is useful for Balanitis especially caused by allergies or irritants like soap in cases like you.


Was this answer helpful?

 | 

Related Questions:
What are these rashes on the corona of my glans penis?
Got a cut on the penis and it healed as something white and hard. What is that?
Could balanitis causes inflammation and red bumps on penis after sex and masturbation?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why is the rash on my genitals not getting cured even after taking Fluconazole?

Query: Hi doctor,I have a rash on my genitals from a month. So, I went to a venereologist, who told me to take Fluconazole, one tablet for two weeks. As you can see by the photos attached, the rash is still the same even after a month. Please help me diagnose and treat my rashes.  Read Full »

My foreskin is torn and it hurts while masturbating. Is it due to balanitis?

Query: Hello doctor, I am perhaps suffering from balanitis. The foreskin is torn at some places and it hurts too much to pull the skin back. Some white substance is accumulating every day under the head of the penis. What to do? To be honest, it hurts while masturbation. So, I have stopped masturbating. B...  Read Full »

Are the medicines given to me for scabies correct?

Query: Hi doctor, I was diagnosed with scabies, and now I am worried my family also has it. The doctor has prescribed Permethrin cream 5%, Ketoconazole cream, Flutas 150 mg, and Levocetirizine. Are these tablets fine or should I add anything more? What should I do with the furniture and mobile phones? I h...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.